Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 176, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 31, 2015, 2:20 PM CDT for Scott County, Smith County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 2:20 PM CDT (19:20 UTC)
- Expired
- May 31, 2015, 2:56 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 2:31 PM CDT | TSTM WND GST 45 | Morton, MS | TREE DOWN ALONG HIGHWAY 481 NORTH OF MORTON. THIS IS LIKELY DUE TO THUNDERSTORM OUTFLOW. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS54 KJAN 311920
SVRJAN
MSC123-129-312030-
/O.NEW.KJAN.SV.W.0176.150531T1920Z-150531T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 330 PM CDT
* AT 220 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PELAHATCHIE...OR NEAR MORTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BRANCH AROUND 230 PM CDT.
MORTON AROUND 235 PM CDT.
PULASKI AROUND 240 PM CDT.
HILLSBORO AROUND 300 PM CDT.
FOREST AROUND 305 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LAKE...
POLKVILLE AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3208 8973 3236 8973 3258 8978 3257 8932
3207 8932
TIME...MOT...LOC 1920Z 260DEG 19KT 3232 8975
HAIL...0.75IN
WIND...60MPH
$$
JC1 follow-up statement
067
WWUS54 KJAN 311956
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT SUN MAY 31 2015
MSC123-129-312006-
/O.CAN.KJAN.SV.W.0176.000000T0000Z-150531T2030Z/
SCOTT MS-SMITH MS-
256 PM CDT SUN MAY 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT AND NORTHERN SMITH
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3208 8973 3236 8973 3258 8978 3257 8932
3207 8932
TIME...MOT...LOC 1954Z 260DEG 19KT 3235 8954
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:31 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 31, 11:31 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1131 AM CDT SUN MAY 31 2015 .DISCUSSION...A WEAK COLD FRONT WILL VERY SLOWLY TRY TO SLIDE EAST INTO THE FORECAST AREA THROUGH THE COURSE OF TODAY...WHILE A MID/UPPER LEVEL TROUGH IS NOW BEGINNING TO SWING INTO THE WESTERN FRINGES OF THE LOWER MISSISSIPPI RIVER VALLEY. AHEAD OF THESE FEATURES...AN AREA OF SHOWERS...ALONG WITH AN EMBEDDED THUNDERSTORM OR TWO...CONTINUES TO SLOWLY LIFT NORTHEAST AND OUT OF MY NORTHWEST AND NORTH CENTRAL ZONES...WITH A FEW ISOLATED SHOWERS OCCASIONALLY TRYING TO DEVELOP OVER NORTHEAST AND EAST CENTRAL MISSISSIPPI. THE ENTIRE DAY WILL NOT BE A WASHOUT FOR MOST RESIDENTS ACROSS THE ARKLAMISS. HOWEVER AS THE DAY PROGRESSES...AFTERNOON HEATING ENSUES...AND BOTH THE TROUGH AND FRONT DRIFT FURTHER EAST...SHOWERS AND STORMS ARE FORECAST TO BECOME MORE NUMEROUS ACROSS THE CWA...ESPECIALLY THE CENTRAL AND EASTERN PORTIONS. THIS TIMING IS MUCH LIKE THE PATTERN WE'VE OBSERVED WITH CONVECTION THE PAST FEW DAYS. HIGH-RES MODELS SUPPORT THIS SCENARIO AS WELL...WITH THE HRRR APPEARING TO GIVE THE BEST REPRESENTATION OF WHAT'S CURRENTLY UNFOLDING. DESPITE THE COLD FRONT AND TROUGH IN CLOSER PROXIMIY TO THE CWA TODAY...I BELIEVE YESTERDAY'S WIDESPREAD AND LONGER LIVED CONVECTION WORKED OVER THE AIRMASS A BIT ACROSS MUCH OF THE CWA. THIS IS EVIDENT BY LESS IMPRESSIVE THERMAL PROFILES COMPARED TO YESTERDAY. WHILE INSTABILITY CURRENTLY LOOKS MARGINAL TODAY AS A RESULT...THERE IS THE PRESENCE OF SLIGHTLY BETTER WIND SHEAR TODAY COMPARED TO YESTERDAY. THIS COULD YEILD A FEW PULSE AND MARGINALLY SEVERE STORMS...PRIMARILY ALONG AND EAST OF INTERSTATE 55...CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...ALONG WITH SOME HAIL. IN ADDITION...WITH A CONTINUED MOIST AIRMASS...HEAVY RAINFALL COULD ALSO RESULT IN SOME LOCALIZED FLASH FLOODING. THIS WILL CERTAINLY BE THE CASE FROM STORMS TRAINING OVER THE SAME LOCALES IN A SHORT DURATION...OR IF STORMS MOVE OVER THE FEW AREAS THAT HAVE RECEIVED MEASURABLE RAINFALL TOTALS BETWEEN 1-3 INCHES OVER THE PAST FEW DAYS. CURRENT FORECASTED HIGH TEMPERATURES LOOK GOOD ACROSS MOST OF THE CWA TODAY. BECAUSE OF THE CLOUDS AND EARLIER RAINFALL OVER THE DELTA THIS MORNING...I HAVE LOWERED HIGHS THERE A COUPLE OF DEGREES. I'LL ALSO ADJUST REMAINING GRINDS TO BETTER FIT WITH CURRENT TRENDS AND EXPECTATIONS FOR THE REMAINDER OF THE DAY. /19/ && .AVIATION...MVFR CEILINGS STILL REMAIN THIS MORNING BUT SHOULD SCATTER OUT THROUGH THE MORNING HOURS. RAIN MOVING THROUGH WILL KEEP THESE LOWER RESTRICTIONS IN PLACE AND ADDITIONAL STORMS WILL BRING MORE WIDESPREAD MVFR CEILINGS TO TAF SITES THIS AFTERNOON. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. SOME STORMS COULD CONTAIN GUSTY WINDS AS WELL. AWAY FROM STORMS GENERALLY SOUTH TO SOUTHWEST SURFACE WILL BE RATHER LIGHT. /28/ && .PREV DISCUSSION... /ISSUED 449 AM CDT SUN MAY 31 2015/ DISCUSSION...TODAY THROUGH MONDAY NIGHT...CURRENT WATER VAPOR LOOP REVEALS AN UPPER TROUGH NOT TOO SHABBY FOR LAST-DAY-OF-MAY STANDARDS SET TO MOVE INTO THE LOWER MS VALLEY TODAY. IN RESPONSE MODELS HAVE SUBTLY INCREASED THEIR RESPECTIVE EXPECTATIONS OF SHEAR AND LIFT (AND ALSO PRECIPITATION) ACROSS THE AREA OVER THE NEXT 24 HOURS. ALREADY THIS LIFT JUXTAPOSED WITH MODEST NORTHWARD GULF MOISTURE TRANSPORT IS BRINGING A LOOSE ORGANIZATION OF SHOWERS AND EMBEDDED THUNDERSTORMS INTO THE ARKLAMISS DELTA AT THIS EARLY HOUR. NONE OF THE CURRENT ACTIVITY LOOKS PARTICULARLY VIGOROUS...BUT THERE IS AT LEAST SOME POTENTIAL IN MANY AREAS LATER TODAY FOR AFOREMENTIONED SHEAR AND BUILDING INSTABILITY TO PRODUCE A FEW MARGINALLY SEVERE STORMS WITH WIND GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. IN ADDITION...DUAL POL RADAR PRECIPITATION ESTIMATES FROM THE PAST FEW DAYS SHOWS LOCALIZED SPOTS HAVE RECEIVED 1 TO 3 INCHES OF RAIN. IF ADDITIONAL LOCALIZED HEAVY RAIN POCKETS EXPECTED TODAY LINE UP WITH THE AREAS DOUSED PRIOR THEN A FEW FLOODING ISSUES COULD MANIFEST. BOTH A LIMITED SEVERE AND LIMITED FLOODING RISK WILL THEREFORE MENTION IN THE HWO FOR TODAY. MODELS ARE ONCE AGAIN HAVING A BIT OF TROUBLE FIGURING THE EXACT DETAILS OF HOW FAR THIS INCOMING TROUGH AXIS WILL MAKE IT INTO THE SOUTHEAST CONUS BEFORE STARTING TO CUT-OFF FROM THE NORTHERN STREAM LATE MONDAY. THE ULTIMATE IMPLICATIONS OF THIS WILL PRIMARILY BE TUESDAY AND THEREAFTER AND THUS HANDLED IN THE LONG RANGE PORTION OF THE FORECAST. FOR THE SHORT TERM...CONFIDENCE REMAINS PRETTY HIGH THAT DEEP MOISTURE TRANSPORT TONIGHT THROUGH MONDAY NIGHT WILL INCREASINGLY GET SEQUESTERED INTO SOUTHEASTERN SECTIONS OF THE CWA...ESPECIALLY AS A WEAK COLD FRONT DROPS SOUTHEAST INTO THE HEART OF THE REGION. THERE IS STILL TOO MUCH UNCERTAINTY TO RULE OUT RAIN CHANCES IN NORTHWESTERN SECTIONS OF THE FORECAST AREA TONIGHT INTO MONDAY NIGHT ALTHOUGH CONFIDENCE IS RELATIVELY HIGH ANY LOCALLY HEAVY RAIN OR STRONGER STORM ISSUES BEYOND EARLY THIS EVENING SHOULD BE CONFINED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE THROUGH THE REMAINDER OF THE SHORT TERM. FOR NOW WE WILL HOLD OFF MENTIONING ANYTHING IN THE HWO FOR MONDAY GIVEN COMBINATION OF MARGINAL EVALUATED THREAT LEVELS AND PLACEMENT UNCERTAINTIES. /BB/ TUESDAY THROUGH SATURDAY...AS PREVIOUSLY DISCUSSED...THERE IS QUITE A BIT OF UNCERTAINTY IN THE LONG RANGE FORECAST. AFTER RECENTLY TRENDING TOWARD A PROGRESSIVE OPEN WAVE SOLUTION FOR MID TO LATE WEEK...THE MODELS HAVE REVERSED THEIR TRENDS A BIT AND NOW LEAN TOWARD A SLOWER AND MORE CUT-OFF SCENARIO WITH THE BASE OF THE MID/UPPER LEVEL TROUGH. THIS SUGGESTS THAT AT LEAST SOME DIURNAL SHOWER/TSTM ACTIVITY WILL CONTINUE EACH DAY FOR THE AREA PRIMARILY SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. THE GEFS/GFS ARE SLOWEST WITH THE PATTERN AND FARTHEST WEST WITH THE LOW CENTER...BUT EVEN SO...THE GREATEST MOISTURE TRANSPORT/LIFT IS FORECAST TO SET UP EAST OF THE ARKLAMISS. THE ECWMF/ECENS ARE FARTHER EAST AND WOULD SUGGEST DRIER AND WARMER WEATHER FOR THE FORECAST AREA...BUT GIVEN A FAVORABLE UPPER LEVEL PATTERN FOR SHORTWAVE ENERGY TO CUT OFF BETWEEN SUBTROPICAL HIGH CENTERS DISPLACED FROM THE WESTERLIES...WOULD LEAN SOME TOWARD THE GEFS/GFS SOLUTIONS AT THIS POINT.IN ANY CASE...INSTABILITY SHOULD BE MODEST AND NOT EXPECTING MUCH POTENTIAL FOR STRONG TO SEVERE STORMS. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 66 82 62 / 73 35 42 28 MERIDIAN 85 65 82 62 / 66 46 57 39 VICKSBURG 82 66 82 61 / 63 28 36 18 HATTIESBURG 86 67 85 66 / 62 39 61 38 NATCHEZ 82 67 82 62 / 63 37 39 20 GREENVILLE 78 64 80 62 / 56 25 26 12 GREENWOOD 79 65 80 61 / 62 27 30 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/28
Hazardous weather outlook, May 31, 2:19 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 219 PM CDT SUN MAY 31 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>043-047-048-053-054-059>061-011315- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON- ADAMS- 219 PM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ029>033-037>039-044>046-049>052-055>058-062>066-072>074-011315- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 219 PM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS TODAY. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING 60 MPH WIND GUSTS AND HAIL. HEAVY RAINFALL RATES RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 31, 12:49 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1249 PM CDT SUN MAY 31 2015
MSZ043-049-050-311830-
SCOTT MS-MADISON MS-RANKIN MS-
1249 PM CDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT...
NORTHEASTERN RANKIN AND SOUTHEASTERN MADISON COUNTIES UNTIL 130 PM
CDT...
AT 1249 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PISGAH...OR 12 MILES EAST OF MADISON...MOVING NORTHEAST AT 15
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LEESBURG AROUND 105 PM CDT.
LUDLOW AND FARMHAVEN AROUND 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3233 8988 3247 9002 3268 8980 3262 8973
3258 8973 3258 8968 3249 8957
TIME...MOT...LOC 1749Z 228DEG 14KT 3246 8989
JCSpecial weather statement, May 31, 1:30 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT SUN MAY 31 2015
MSZ043-311900-
MADISON MS-
130 PM CDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON COUNTY
UNTIL 200 PM CDT...
AT 130 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FARMHAVEN...OR 11 MILES EAST OF CANTON...MOVING NORTHEAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FARMHAVEN AROUND 135 PM CDT.
CAMDEN AROUND 155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3261 8976 3260 8978 3258 8979 3259 8979
3259 8981 3266 8997 3288 8976 3264 8973
TIME...MOT...LOC 1830Z 228DEG 13KT 3265 8984
JCSpecial weather statement, May 31, 1:32 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 132 PM CDT SUN MAY 31 2015 MSZ043-048-049-311915- HINDS MS-MADISON MS-RANKIN MS- 132 PM CDT SUN MAY 31 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTH CENTRAL MADISON AND SOUTHEASTERN HINDS COUNTIES UNTIL 215 PM CDT... AT 132 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER FLOWOOD...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... RIDGELAND AND FLOWOOD AROUND 140 PM CDT. BRANDON AROUND 150 PM CDT. FANNIN AROUND 210 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3213 9028 3239 9027 3250 8994 3219 8988 TIME...MOT...LOC 1832Z 248DEG 17KT 3230 9013 JC
Special weather statement, May 31, 1:50 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT SUN MAY 31 2015
MSZ042-043-311915-
YAZOO MS-MADISON MS-
150 PM CDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MADISON AND EAST
CENTRAL YAZOO COUNTIES UNTIL 215 PM CDT...
AT 149 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER VAUGHAN...OR 14 MILES NORTH OF CANTON...MOVING NORTHEAST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
VAUGHAN AROUND 155 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3289 8999 3274 8990 3272 9010 3286 9019
3291 9006
TIME...MOT...LOC 1849Z 243DEG 9KT 3282 9007
JCSpecial weather statement, May 31, 1:58 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CDT SUN MAY 31 2015
MSZ043-049-311945-
MADISON MS-RANKIN MS-
158 PM CDT SUN MAY 31 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANKIN AND EASTERN
MADISON COUNTIES UNTIL 245 PM CDT...
AT 158 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CANTON TO NEAR
RIDGELAND...AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CANTON AND SHARON AROUND 210 PM CDT.
CAMDEN AROUND 225 PM CDT.
FARMHAVEN AROUND 230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3260 8978 3256 8978 3244 9006 3270 9003
3288 8973 3264 8973
TIME...MOT...LOC 1858Z 220DEG 37KT 3259 9007 3241 9008
JCLocal storm report, May 31, 2:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG OAK VALE 31.44N 89.96W
05/30/2015 LAWRENCE MS LAW ENFORCEMENT
REPORT OF SOME TREES DOWN NEAR OAK VALE...ARM AND TOPEKA.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:04 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 26 min |
| May 30, 7:06 PM CDT | Special Weather Statement | JAN | Lamar | 24 min |
| May 30, 7:23 PM CDT | Special Weather Statement | JAN | Smith | 37 min |
| May 30, 7:45 PM CDT | Special Weather Statement | JAN | Lamar | 30 min |
| May 31, 10:13 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 5 days |
| May 31, 12:25 PM CDT | Special Weather Statement | JAN | Claiborne | 35 min |
| May 31, 12:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 28 min |
| May 31, 12:49 PM CDT | Special Weather Statement | JAN | Scott | 41 min |
| May 31, 1:30 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| May 31, 1:32 PM CDT | Special Weather Statement | JAN | Rankin | 43 min |
| May 31, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 67 min |
| May 31, 1:50 PM CDT | Special Weather Statement | JAN | Madison | 25 min |
| May 31, 1:58 PM CDT | Special Weather Statement | JAN | Madison | 47 min |
| May 31, 2:35 PM CDT | Special Weather Statement | JAN | Attala | 25 min |
| May 31, 2:41 PM CDT | Special Weather Statement | JAN | Leake | 34 min |
| May 31, 3:12 PM CDT | Special Weather Statement | JAN | Simpson | 33 min |
| May 31, 3:38 PM CDT | Special Weather Statement | JAN | Winston | 37 min |
| May 31, 4:07 PM CDT | Special Weather Statement | JAN | Oktibbeha | 23 min |
| May 31, 4:20 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 25 min |
| May 31, 4:30 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| May 31, 5:00 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| May 31, 5:20 PM CDT | Special Weather Statement | JAN | Clay | 25 min |
| May 31, 5:35 PM CDT | Special Weather Statement | JAN | Noxubee | 25 min |
| May 31, 5:56 PM CDT | Special Weather Statement | JAN | Lowndes | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.